Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 21, 2009, 2:31 PM EST for 5 counties in Florida. It took effect at Jan 22, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 2:31 PM EST (19:31 UTC)
- In effect from
- Jan 22, 2009, 11:00 AM EST
- Expired
- Jan 22, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 211931 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT THROUGH LATE AFTERNOON FOR ALL OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-067-069>071-073-075-221200- /O.UPG.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ /O.NEW.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ /O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THIS UPGRADES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172>174-221200- /O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS. THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ STRASSBERG
5 follow-up statements
000 WWUS82 KMFL 212315 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA... FLZ063-066-067-069>071-073-075-220715- /O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN. && $$ FLZ068-072-074-168-172>174-220715- /O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 220857 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 357 AM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS INTERIOR AND GULF COASTAL AREAS... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GLADES...HENDRY AND COLLIER FOR EXPECTATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ068-072-074-168-172>174-221000- /O.CAN.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 357 AM EST THU JAN 22 2009 ...FIRE WEATHER WATCH IS CANCELLED... A WEAK ONSHORE FLOW MAY DEVELOP ALONG THE EASTERN AREAS DURING THE MID DAY OR AFTERNOON HOURS AND INCREASE MOISTURE ENOUGH TO PREVENT RELATIVE HUMIDITIES FROM FALLING BELOW 35 PERCENT FOR MORE THAN AN HOUR OR TWO. FOR THIS REASON THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ063-066-069-070-222300- /O.NEW.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/ /O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 357 AM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FOR FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH THIS EVENING WITH LITTLE CHANGES IN DAYTIME RELATIVE HUMIDITIES EXPECTED ACROSS INTERIOR AND GULF COASTAL AREAS. HENCE, DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY. ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE SIGNIFICANTLY FRIDAY, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS STILL IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ACROSS INTERIOR NORTHWEST. FOR THIS REASON, A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES, HENDRY AND COLLIER COUNTIES FOR FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067-071-073-075-222300- /O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 357 AM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH THIS EVENING WITH LITTLE CHANGES IN DAYTIME RELATIVE HUMIDITIES EXPECTED ACROSS INLAND PALM BEACH, INLAND BROWARD AND INLAND MIAMI-DADE COUNTIES. HENCE, DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE. && $$
000 WWUS82 KMFL 221809 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 109 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS MOST OF SOUTH FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GLADES...HENDRY AND COLLIER FOR EXPECTATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ068-168-172-222300- /O.EXA.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ METRO PALM BEACH-COASTAL PALM BEACH-COASTAL BROWARD- 109 PM EST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. VERY DRY AIR HAS BEEN STUBBORN TO MOISTEN ACROSS PARTS OF THE PALM BEACH AND BROWARD METRO AND COASTAL AREAS...WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR THREE AND A HALF TO FOUR HOURS ALREADY HAVING OCCURRED. RELATIVE HUMIDITIES SHOULD HOLD STEADY AND THEN INCREASE TOWARDS LATE AFTERNOON BUT ANOTHER FEW HOURS BELOW 35 PERCENT ARE POSSIBLE. $$ FLZ063-066-069-070-231200- /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ /O.CON.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 109 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH THIS EVENING WITH MINIMUM RELATIVE HUMIDITIES AS LOW AS BELOW 20 PERCENT OVER A LARGE AREA...ESPECIALLY GLADES...HENDRY...AND COLLIER COUNTIES. HENCE...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY. ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE SIGNIFICANTLY FRIDAY... THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS STILL IN THE 40S... MAY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ACROSS INTERIOR NORTHWEST. FOR THIS REASON... A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES... HENDRY AND COLLIER COUNTIES FOR FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067-071-073-075-222300- /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 109 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITIES HAVE REMAINED ABOVE 35 PERCENT IN MOST AREAS SO FAR TODAY...BUT VERY DRY AIR ABOVE THE SURFACE MAY MIX DOWN AND ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. $$ STRASSBERG
000 WWUS82 KMFL 221910 AAB RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS MOST OF SOUTH FLORIDA... ...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE WESTERN HALF OF SOUTH FLORIDA... FLZ063-066-069-070-231200- /O.UPG.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/ /O.NEW.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/ /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THIS UPGRADES THE FIRE WEATHER WATCH PREVIOUSLY ISSUED. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH THIS EVENING WITH MINIMUM RELATIVE HUMIDITIES AS LOW AS BELOW 20 PERCENT OVER A LARGE AREA...ESPECIALLY GLADES...HENDRY...AND COLLIER COUNTIES. HENCE...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY. ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE SIGNIFICANTLY FRIDAY...THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ACROSS THESE AREAS. FOR THIS REASON... A RED FLAG WARNING HAS BEEN ISSUED FOR GLADES...HENDRY AND COLLIER COUNTIES FOR FRIDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071-073-075-168-172-222300- /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD- 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITIES HAVE DROPPED TO NEAR 35 PERCENT OR JUST BELOW IN SOME AREAS SO FAR THIS AFTERNOON...BUT VERY DRY AIR ABOVE THE SURFACE MAY MIX DOWN AND ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL MORE HOURS ALLOWING THESE AREAS TO POSSIBLE MEET RED FLAG CRITERIA. THE EXCEPTION WILL BE ACROSS COASTAL AREAS OF PALM BEACH AND BROWARD COUNTIES WHERE A DEVELOPING ONSHORE BREEZE MAY BRING HUMIDITIES BACK ABOVE 35 PERCENT...BUT THESE AREAS HAVE ALREADY SEEN VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS TODAY. $$ STRASSBERG/DD
000 WWUS82 KMFL 222249 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING FOR MOST OF MAINLAND SOUTH FLORIDA WILL EXPIRE AT 6 PM EST... ...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE WESTERN HALF OF SOUTH FLORIDA... FLZ063-066-069-070-230700- /O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ /O.CON.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST... THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS PARTS OF GLADES, HENDRY AND COLLIER COUNTIES LATE THIS AFTERNOON WILL BE INCREASING RAPIDLY AFTER SUNSET. RELATIVE HUMIDITIES ACROSS THE REST OF MAINLAND SOUTH FLORIDA ARE ALREADY ABOVE 35 PERCENT AND WILL ALSO BE INCREASING RAPIDLY AFTER SUNSET. AN EASTERLY WIND FLOW IS EXPECTED TO DEVELOP ACROSS MAINLAND SOUTH FLORIDA ON FRIDAY, BRINGING IN SOME MOISTURE FROM THE ATLANTIC OCEAN. EVEN SO, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S OVER GLADES, HENDRY AND COLLIER COUNTIES WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS. FOR THIS REASON, A RED FLAG WARNING WILL AGAIN BE IN EFFECT FOR GLADES, HENDRY AND COLLIER COUNTIES ON FRIDAY BEGINNING AT 11 AM EST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071-073-075-168-172-230000- /O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD- 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST... THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST. RELATIVE HUMIDITIES ACROSS MAINLAND SOUTH FLORIDA WILL BE INCREASING RAPIDLY AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 11:51 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 21, 11:51 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1151 AM EST WED JAN 21 2009
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. NW-NNW
WINDS WILL CONTINUE TO BE GUSTY UP TO 20KTS AT TIMES AT ALL
EASTERN TERMINALS THIS AFTERNOON...BEFORE DECREASING TO 5KTS OR
LESS TONIGHT. WINDS AT KAPF WILL BE SIMILAR SPEEDS BUT MORE OF A
N-NNE DIRECTION. SIMILAR DIRECTIONS AND LIGHT SPEEDS ARE
ANTICIPATED TOMORROW BUT WINDS WILL LIKELY SHIFT TO THE NNE AT ALL
TERMINALS IN THE AFTERNOON.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1011 AM EST WED JAN 21 2009/
UPDATE...
NO MAJOR CHANGES TO THE FIRST PERIOD FORECAST THIS MORNING.
UPDATED PRODUCTS HAVE ALREADY BEEN ISSUED TO ADJUST HEADLINES
FOR ADVISORIES.
70/DD
PREV DISCUSSION... /ISSUED 640 AM EST WED JAN 21 2009/
AVIATION...VFR CONDITIONS TO CONTINUE OVR ALL TERMINALS THROUGH
22/12Z. SFC WINDS WILL REMAIN NW (320-340 DEGREES) AT 10
TO 13 KTS THROUGH AT LEAST 22/23Z WITH A BRIEF PERIOD OF GUSTINESS
OVR ERN TERMINALS DURING EARLY AFTERNOON HOURS. WIND SPEED SHOULD
SIGNIFICANTLY DIMINISH AFTER 22/00Z TO 5 KTS OR LESS.
PREV DISCUSSION... /ISSUED 508 AM EST WED JAN 21 2009/
COLD CONDITIONS TO CONTINUE THROUGH TONIGHT...
DISCUSSION...A COLD AND DRY AIRMASS CONTINUES TO ADVECT DOWN THE
PENINSULA THIS MORNING AS HIGH PRESSURE OVER THE LOWER MISSISSIPPI
VALLEY BUILDS EASTWARD. THE RIDGE WILL CONTINUE EAST TODAY AND
SETTLE OVER CENTRAL PORTIONS OF THE PENINSULA TONIGHT. AHEAD OF
THIS HIGH STRONG COLD ADVECTION WILL CONTINUE THROUGH TODAY WITH
HIGH TEMPS ONLY CLIMBING INTO THE MID TO UPPER 50S ALONG WITH
DEW POINTS DROPPING INTO THE TEENS TO MID 20S ACROSS THE MAINLAND.
TONIGHT WITH OPTIMAL RADIATIONAL COOLING AND A VERY DRY AIRMASS
TEMPS WILL DROP INTO THE 20S AND 30S ACROSS MOST OF S FL.
TERRESTRIAL HEAT AND THE PROXIMITY TO THE OCEANS WILL BE THE OCEANS
WILL BE THE ONLY SAVING GRACE OF THE COASTAL AREAS AND THE SE
COAST METRO, BUT FAR WESTERN SUBURBS OF THE EAST COAST COUNTIES
WILL STILL HAVE ISOLATED AREAS HITTING THE FREEZING MARK BY
SUNRISE AND LIKEWISE FOR THE WEST COAST CITIES, BUT AREAS ACROSS
THE INTERIOR MAY NOT FAIR AS WELL WITH TEMPS EVEN FALLING INTO THE
MID 20S FOR A FEW HOURS IN GLADES AND HENDRY COUNTIES. FROST WILL
ALSO BE A CONCERN IN THE EAST AND WEST COAST CITIES AS TEMPS FALL
INTO THE MID 30S... ITS JUST NOT EXPECTED ALONG THE IMMEDIATE
COAST. WARMING WILL BEGIN ACROSS S FL THURS WITH HIGH TEMPS
CLIMBING BACK INTO THE 60S DURING THE AFTERNOON AS THE DRY AIRMASS
ALLOW FOR A STEEP DIURNAL SWING AND THE RIDGE SLOWLY MODIFIES
THROUGH THE DAY... BUT EVEN WITH ANOTHER DAY OF MODIFICATION
ISOLATED AREAS OF WESTERN GLADES CO MAY ONCE AGAIN TAP 32 FRI
MORN, THEREFORE YET ANOTHER FREEZE WATCH HAS BE ISSUED. ALONG THE
COASTAL SECTIONS OF S FL FRI MORN A LAND BREEZE IS EXPECTED AN
TEMPS WILL STILL LIKELY FALL INTO THE 40S OVER MOST COASTAL AREAS
WITH A FEW LOW 50S OVER EXTREME SE MIAMI-DADE. THE RIDGE WILL
FINALLY HAVE MODIFIED ENOUGH BY FRI NIGHT THAT NO MORE FREEZING
TEMPS AREA EXPECTED THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
SLOWLY WARM AS THE RIDGE SLOWLY CREEPS INTO THE ATLANTIC. THE
SURFACE FLOW IS THEN EXPECTED TO BECOME EASTERLY LATE IN THE
WEEKEND AND DEEPEN ALLOWING FOR A FEW ISOLD SHRA TO MOVE IN FROM
THE ATLANTIC, BUT OTHER THAN THAT THE OVERALL PATTERN ACROSS THE
U.S. BECOMES MORE ZONAL THAN THE CURRENT PATTERN KEEPING THE
STRONG COLD FRONTS OUT OF S FL.
AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL OVR ALL TERMINALS
THROUGH 22/06Z. SFC WINDS WILL REMAIN NW (320-340 DEGREES) AT 10
TO 13 KTS THROUGH AT LEAST 22/23Z WITH A BRIEF PERIOD OF GUSTINESS
OVR ERN TERMINALS DURING EARLY AFTERNOON HOURS. WIND SPEED SHOULD
SIGNIFICANTLY DECREASE AFTER 22/00Z TO 5 KTS OR LESS. /RHG
MARINE...THE RIDGE WILL CONTINUE TO BUILD IN THIS MORNING WITH
WINDS SLOWLY DECREASING THROUGH THE DAY, HOWEVER WITH THE
NORTHERLY FLOW GULF STREAM SEAS WILL STILL BE UP TO NEAR 11 FEET.
THE RIDGE WILL SETTLE ACROSS CENTRAL FL BY THIS AFTERNOON AND
EVENING AND REMAIN OVER THE AREA THROUGH THE END OF THE WEEK WITH
WINDS CONTINUING TO SUBSIDE AND BECOMING MORE EASTERLY BY FRI
NIGHT. A LIGHT FLOW IS THEN EXPECTED THROUGH THE WEEKEND.
FIRE WEATHER...A VERY DRY AIRMASS CONTINUES TO SPILL INTO SOUTH
FLORIDA THIS MORNING WITH RHS ALREADY IN THE 55 TO 65% RANGE. THIS
TREND WILL CONTINUE THROUGH THE MORNING WITH DEW POINT FALLING INTO
THE TEENS ACROSS PORTIONS OF THE INTERIOR AND IN THE 20S ALONG THE
COAST. EVEN WITH TEMPS ONLY RISING INTO THE MID TO UPPER 50S
ACROSS S FL SUCH LOW DEW POINTS WILL ALLOW RHS TO PLUMMET INTO THE
20% TO 30% RANGE FOR MORE THAN 3 HRS THIS AFTERNOON. THIS AIRMASS
WILL BEGIN TO MODIFY DURING THURS, HOWEVER MOST OF THE MAINLAND
WILL AGAIN SEE RHS FALL BELOW 35% FOR MULTIPLE HRS. THE MOISTENING
TREND WILL CONTINUE ON THURS AND THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 37 65 43 71 / 0 0 0 0
FORT LAUDERDALE 41 66 50 72 / 0 0 0 0
MIAMI 38 67 48 73 / 0 0 0 0
NAPLES 33 64 41 72 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR FLZ067-FLZ068-
FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
FLZ063.
FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR FLZ063-FLZ066.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Jan 21, 10:22 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1022 AM EST WED JAN 21 2009 FLZ063-066>075-168-172>174-220630- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1022 AM EST WED JAN 21 2009 ...FREEZE MOST OF SOUTH FLORIDA, EXCEPT EAST COAST, EARLY THURSDAY MORNING... ...VERY HAZARDOUS MARINE CONDITIONS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THIS MORNING ACROSS MOST OF THE LOCAL WATERS LEADING TO ROUGH MARINE CONDITIONS. WINDS WILL BE SLIGHTLY WEAKER ACROSS THE GULF WATERS BUT ROUGH CONDITIONS ARE STILL ANTICIPATED. TEMPERATURES: TEMPERATURES WILL LIKELY FALL BELOW FREEZING EARLY ON THURSDAY MORNING ACROSS MOST OF MAINLAND SOUTH FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COASTAL ZONES. IN ADDITION, A HARD FREEZE IS POSSIBLE ACROSS GLADES AND HENDRY COUNTIES. LOWS BY EARLY THURSDAY MORNING ARE FORECAST TO FALL INTO THE MID TO UPPER 20S NORTHWEST INTERIOR TO LOWER 30S INTERIOR...MID TO UPPER 30S ELSEWHERE...EXCEPT LOWER TO MID 40S ALONG THE SOUTHEAST COAST. INTERESTS SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. FROST IS ALSO POSSIBLE ACROSS MOST OF SOUTH FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COASTAL ZONES. WAVES: SEAS IN THE GULF STREAM WILL CONTINUE WELL ABOVE 7 FEET TODAY AND TONIGHT. ROUGH CONDITIONS CAN STILL BE EXPECTED OVER THE OFFSHORE GULF WATERS THIS MORNING, BUT MARINE CONDITIONS SHOULD SIGNIFICANTLY IMPROVE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH SURFACE WINDS WILL SUBSIDE ON WEDNESDAY...SEAS IN THE GULF STREAM WILL STILL CONTINUE HAZARDOUS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:24 AM EST | Freeze Watch | MFL | Glades | 23 hr |
| Jan 21, 5:24 AM EST | Freeze Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 28 hr |
| Jan 21, 5:24 AM EST | Hard Freeze Warning | MFL | Glades, Hendry | 28 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.